Alert archive / Alabama / Small Craft Advisories in 2024
Small Craft Advisory 17, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Feb 12, 2024, 10:02 AM CST. It took effect at Feb 13, 2024, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2024, 10:02 AM CST (16:02 UTC)
- In effect from
- Feb 13, 2024, 12:00 AM CST
- Expired
- Feb 13, 2024, 9:22 AM CST
- In force
- 9 hr
- Issued by
- NWS Mobile, AL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Feb 12, 6:00 AM CST, 4 hours 2 minutes earlier.
Area forecast discussion, Feb 12, 6:00 AM CST, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
600 AM CST Mon Feb 12 2024
...New AVIATION...
.AVIATION...
(12Z TAFS)
Issued at 600 AM CST Mon Feb 12 2024
IFR conditions with showers and storms will continue through early
afternoon ahead of a cold front. The front will clear the area by
early afternoon with a cooler and drier airmass moving into the
area. VFR conditions develop by late afternoon and continue
through the period. /13
&&
.PREV DISCUSSION... /issued 426 AM CST Mon Feb 12 2024/
..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Tuesday)
Issued at 426 AM CST Mon Feb 12 2024
An upper upper trough will continue to eject out of the southern
plains. Increasing difluence across the Gulf Coast has led to a
broken line of showers and storms ahead of an approaching cold
front. Low level flow will continue to increase as the upper
trough approaches and takes on a neutral tilt this morning. The
increased shear combined with favorable instability is leading to
the development of some strong to severe storms ahead of the
front. Damaging winds will be the main threat along with isolated
tornadoes. A tornado watch remains in effect through this morning.
The cold front will sweep across the region through mid-morning
bringing an end to the severe weather threat. A drier and cooler
airmass will move in behind the front. In addition a high surf
advisory remains in effect for later today and tonight along with
a marine dense fog advisory for Mobile Bay and MS Sound. A dry,
cool and subsident airmass prevails on Tuesday under northwest
flow aloft. Most areas have already hit their high for today in
the upper 60s and low 70s. Highs on Tuesday will be much cooler,
in the upper 50s to around 60. /13
SHORT TERM...
(Tuesday night through Sunday)
Issued at 426 AM CST Mon Feb 12 2024
As we go throughout the rest of the week, we'll see zonal flow
persist overhead with a surface high pressure building in on
Tuesday and gradually sliding over the area through Thursday.
Temperatures gradually warm as northwesterly surface winds shift
and become easterly to southerly. High temperatures start off in
the upper 50s and lower 60s on Tuesday and will increase to the
mid and upper 60s by Thursday. Lows are expected to follow a
similar pattern with mid and upper 30s Tuesday night reaching into
the 40s and perhaps lower 50s by Thursday night.
The pattern begins to change Friday and into the weekend as a
southern stream shortwave pushes across northern Mexico and flow
aloft turns southwesterly. Weak surface cyclogenesis is expected
in response over the western Gulf causing the surface high
pressure to be nudged out into the western Atlantic. The low
pressure and southwesterly flow aloft will send a plume of rich
Gulf moisture into the area by Friday evening and into Saturday as
it moves eastward along the northern Gulf Coast and adjacent land
areas. Guidance continues to keep this surface low over the Gulf
waters. In fact, this morning's guidance is actually starting to
hint at the low potentially being well south of the local marine
zones and more over the central Gulf. If this trend holds true,
then we could end up seeing lower rain chances than what is in the
current forecast. However, given that this is the first
indication of such, I have maintained the scattered to numerous
rain chances for Friday night into Saturday. Confidence in any
instability moving onshore remains very low especially now that
the surface low may trend even further south so I have kept
thunder out of the forecast. Rain chances then decrease from
northwest to southeast Saturday night into Sunday as the low
pushes to our east and a cold front moves through the area. Cooler
temperatures return over the weekend. /14
MARINE...
Issued at 426 AM CST Mon Feb 12 2024
Southerly winds increase and become westerly through Monday as a
cold front approaches then moves through the area. A strong
northwesterly flow with gusts to gale force follows for Monday
evening then gradually diminishes through Tuesday. Dense fog will
affect Mobile Bay and Mississippi Sound and may affect other bays
and near shore waters through early this morning. /13
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 69 40 61 37 63 42 69 49 / 90 0 0 0 0 0 0 0
Pensacola 70 42 60 40 62 45 66 52 / 90 0 0 0 0 0 0 0
Destin 71 45 61 44 64 49 66 53 / 90 0 0 0 0 0 0 0
Evergreen 71 39 60 34 66 39 69 45 / 100 0 0 0 0 0 0 0
Waynesboro 68 37 60 34 65 39 69 45 / 90 0 0 0 0 0 0 0
Camden 69 37 57 33 63 38 67 44 / 100 0 0 0 0 0 0 0
Crestview 72 40 61 34 66 39 69 46 / 90 0 0 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Tuesday afternoon for ALZ265-266.
High Surf Advisory from noon today to 6 AM CST Tuesday for
ALZ265-266.
FL...High Rip Current Risk through Tuesday afternoon for FLZ202-204-
206.
High Surf Advisory from noon today to 6 AM CST Tuesday for
FLZ202-204-206.
MS...None.
GM...Dense Fog Advisory until 6 AM CST early this morning for
GMZ630>632.
Small Craft Advisory from noon today to midnight CST tonight for
GMZ631-632.
Small Craft Advisory from 9 AM this morning to 9 AM CST Tuesday
for GMZ650-655.
Small Craft Advisory until noon CST Tuesday for GMZ670-675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Feb 12, 4:11 AM CST, 5 hours 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
411 AM CST Mon Feb 12 2024
ALZ051>053-121115-
Clarke AL-Choctaw AL-Washington AL-
411 AM CST Mon Feb 12 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL CHOCTAW...CENTRAL
WASHINGTON AND CLARKE COUNTIES THROUGH 515 AM CST...
At 411 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles southeast of Silas to 5 miles northeast
of Chatom to Tibbie. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jackson, Thomasville, Grove Hill, Chatom, Saint Stephens, Wagarville,
Leroy, Whatley, Tibbie, Coffeeville, and Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 900 AM CST for south central
and southwestern Alabama.
&&
LAT...LON 3188 8767 3187 8762 3183 8762 3183 8759
3176 8757 3140 8770 3137 8773 3134 8772
3134 8775 3137 8776 3133 8778 3125 8832
3149 8826 3175 8834 3199 8786 3199 8767
TIME...MOT...LOC 1011Z 245DEG 36KT 3172 8825 3152 8819 3135 8823
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JPSpecial weather statement, Feb 12, 5:03 AM CST, 4 hours 59 minutes before
Special Weather Statement
National Weather Service Mobile AL
503 AM CST Mon Feb 12 2024
ALZ056>058-121145-
Conecuh AL-Butler AL-Crenshaw AL-
503 AM CST Mon Feb 12 2024
...A STRONG THUNDERSTORM WILL IMPACT BUTLER...WEST CENTRAL CRENSHAW
AND CENTRAL CONECUH COUNTIES THROUGH 545 AM CST...
At 502 AM CST, Doppler radar was tracking a strong thunderstorm 8
miles north of Evergreen, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greenville, Georgiana, and McKenzie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 900 AM CST for south central
Alabama.
&&
LAT...LON 3142 8700 3160 8708 3193 8658 3163 8639
TIME...MOT...LOC 1102Z 242DEG 36KT 3155 8695
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RDThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 7:33 PM CST | River Flood Warning | MOB | Dallas, Monroe, Wilcox | 7 days |
| Feb 11, 7:35 PM CST | River Flood Warning | MOB | Choctaw, Clarke, Washington | 9 days |
| Feb 11, 7:37 PM CST | River Flood Warning | MOB | Clarke, Washington | 21 days |
| Feb 12, 1:17 AM CST | Severe Thunderstorm Warning | MOB | Choctaw | 48 min |
| Feb 12, 2:30 AM CST | Special Weather Statement | MOB | Choctaw | 60 min |
| Feb 12, 2:48 AM CST | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 43 min |
| Feb 12, 3:13 AM CST | Areal Flood Advisory | MOB | Choctaw | 3 hr |
| Feb 12, 4:11 AM CST | Special Weather Statement | MOB | Clarke, Washington | 64 min |
| Feb 12, 5:03 AM CST | Special Weather Statement | MOB | Butler, Conecuh | 42 min |
| Feb 12, 5:27 AM CST | Areal Flood Advisory | MOB | Butler, Crenshaw, Wilcox | 3 hr |
| Feb 12, 6:34 AM CST | Marine Dense Fog Advisory | MOB | 2 hr | |
| Feb 12, 7:24 AM CST | Areal Flood Advisory | MOB | Covington | 3 hr |
| Feb 12, 8:46 AM CST | River Flood Warning | MOB | Clarke, Monroe, Wilcox | 21 days |
| Feb 12, 10:02 AM CST | Gale Warning | MOB | 14 hr | |
| Feb 12, 6:59 AM CST | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 3 hr |
| Feb 12, 12:45 AM CST | Severe Thunderstorm Warning | MOB | Wayne | 60 min |
| Feb 12, 3:17 AM CST | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 43 min |
| Feb 12, 10:53 AM CST | River Flood Warning | MOB | George, Greene, Wayne | 6 days |
Nearby
Small Craft Advisories in Alabama, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.